Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 244, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 24, 2005, 2:23 PM CST for Choctaw County, Alabama. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2005, 2:23 PM CST (20:23 UTC)
- Expired
- Dec 24, 2005, 2:45 PM CST
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 2:35 PM CST | HAIL 1 | Bladon Springs, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 242025 SVRMOB ALC023-242045- /O.NEW.KMOB.SV.W.0244.051224T2023Z-051224T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 223 PM CST SAT DEC 24 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 245 PM CST * AT 223 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL OVER SOUTHERN CHOCTAW COUNTY. THIS STORM WAS LOCATED NEAR CULLOMBURG...OR ABOUT 18 MILES NORTH OF CHATOM...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SERVICE AND JUST SOUTH OF WOMACK HILL BY 235 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3179 8838 3170 8836 3171 8810 3187 8819 $$
2 follow-up statements
000 WWUS54 KMOB 242030 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 230 PM CST SAT DEC 24 2005 ALC023-242045- /O.CON.KMOB.SV.W.0244.000000T0000Z-051224T2045Z/ CHOCTAW AL- 230 PM CST SAT DEC 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CST FOR SOUTH CENTRAL AND SOUTHEASTERN CHOCTAW COUNTY... AT 230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BLADON SPRINGS AND MOVING NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3179 8838 3170 8836 3171 8810 3187 8819 $$
000 WWUS54 KMOB 242045 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 245 PM CST SAT DEC 24 2005 ALC023-242053- /O.EXP.KMOB.SV.W.0244.000000T0000Z-051224T2045Z/ CHOCTAW AL- 245 PM CST SAT DEC 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHOCTAW COUNTY WAS ALLOWED TO EXPIRE AT 245 PM CST... THE SEVERE STORM HAD MOVED INTO NORTHWEST CLARKE COUNTY AND CONTINUES TO MOVE OFF TO THE NORTHEAST AT 45 MPH. LAT...LON 3179 8838 3170 8836 3171 8810 3187 8819 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 1:00 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 24, 1:00 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CST SAT DEC 24 2005
DID A QUICK UPDATE TO ZONES...LINE OF STRONG THUNDERSTORMS MOVING
INTO THE WEST PART OF CWA AND WILL CONTINUE TRACKING EAST DURING THE
AFTERNOON. A CLEAR SLOT HAS DEVELOPED AHEAD OF THE LINE OF STORMS
AND TEMPERATURES HAVE CLIMBED A LITTLE HIGHER THAN PREVIOUS
FORECAST. UPPED TEMPERATURES AND PUT IN NEAR 100 PERCENT CHANCE OF
PRECIP FOR THE WEST PART OF CWA. LEFT IN SEVERE WORDING FOR COASTAL
AREAS WHERE DEWPOINTS ARE A LITTLE HIGHER.
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY THIS AFTERNOON AND TONIGHT GMZ650-670
SMALL CRAFT ADVISORY TONIGHT GMZ630.
FL...SMALL CRAFT ADVISORY THIS AFTERNOON AND TONIGHT GMZ655-675.
MS...NONE.
&&
01Hazardous weather outlook, Dec 24, 5:09 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 509 AM CST SAT DEC 24 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 509 AM CST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT IS FORECAST TO SWING THROUGH THE LOWER MISSISSIPPI RIVER VALLEY TODAY. OUT AHEAD OF THE FRONT...ATMOSPHERIC MOISTURE MODIFIES. AN INCREASE IN WIND SHEAR DUE TO CHANGE OF WIND DIRECTION AND SPEED WITH HEIGHT IS FORECAST. DUE TO WIND SHEAR AND POSITION OF BETTER INSTABILITY...WE FAVOR THE AREA FROM EAST OF HIGHWAY 43 AND SOUTH OF HIGHWAY 84 AS THE BEST POTENTIAL OF SEEING ISOLATED OCCURRENCES OF SEVERE THUNDERSTORMS ALONG WITH ISOLATED TORNADOES. THE THREAT OF SEVERE WEATHER DECREASES TONIGHT AS THE FRONT MOVES EAST THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS FORECAST MONDAY AND TUESDAY. A STRONG LOW PRESSURE SYSTEM SLIDES EAST THROUGH THE DEEP SOUTH DURING THE MIDDLE OF THE WEEK...CAUSING LOW LEVEL SOUTH TO SOUTHWESTERLY WINDS TO STRENGTHEN AND INSTABILITIES TO RISE. THE LATEST COMPUTER MODEL GUIDANCE HAS CHANGED SINCE THE LAST OUTLOOK...SHOWING A POTENTIAL SEVERE WEATHER OUTBREAK ALONG THE CENTRAL GULF COAST REGION WEDNESDAY INTO WEDNESDAY NIGHT. STAY TUNED FOR LATER UPDATES FROM THE NATIONAL WEATHER SERVICE. NO HAZARDOUS WEATHER IS FORECAST THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON FOR SEVERE WEATHER.
In the hours before
Special weather statement, Dec 24, 1:45 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 145 PM CST SAT DEC 24 2005 ALZ051-242030- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 145 PM CST SAT DEC 24 2005 ...A STRONG THUNDERSTORM IS MOVING INTO WEST CENTRAL CHOCTAW COUNTY... AT 145 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 4 MILES WEST OF NEEDHAM...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NEEDHAM...HODGEWOOD...LAND...ROCK SPRINGS...RIDERWOOD...PUSHMATAHA... BUTLER AND LISMAN THROUGH 230 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Dec 24, 2:14 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 214 PM CST SAT DEC 24 2005 ALZ051-052-242045- WASHINGTON-CHOCTAW- 214 PM CST SAT DEC 24 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTHERN WASHINGTON AND SOUTHERN CHOCTAW COUNTIES... AT 214 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR AQUILLA TO 5 MILES SOUTHWEST OF HEALING SPRINGS...AND MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STORMS WILL AFFECT AREAS IN AND AROUND... SOUWILPA...SILAS...BARRYTOWN...CHAPPELL HILL...WOMACK HILL AND LOU THROUGH 245 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:53 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 22 min |
| Dec 24, 2:36 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 24 min |
| Dec 24, 3:09 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 21 min |
| Dec 24, 5:50 PM CST | Special Marine Warning | MOB | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.